Kimberly Ross3
Member
36 messages
joined Feb 2011
Hey there!
First off, sorry if I’m doubling up on a topic—I’m totally new here. I’ve scrolled through as much of this sub-forum as I can find, and I didn't see anything similar, but if I missed an existing thread, please excuse me for opening a new one anyway.
So, I’m having a bit of a situation with starting birth control—my very first time ever—and honestly, it is driving me absolutely insane.
To give you some context, my periods are incredibly irregular (here’s what the last two years looked like: Feb 17 - April 9 - June 4 - July 18 - Sept 18 - ? - Dec 20 - March 8 - April 1 - June 2 - July 13 - Aug 12 - Oct 2 - Nov 27). I went to my OB-GYN, had an ultrasound, a Pap smear, everything—all looks perfect. I asked her about the irregularity, wondering if it might be genetic since my mom dealt with the exact same thing back in the day before her first pregnancy, after which everything leveled out. My doctor just said it’s all normal and nothing to worry about because I’m healthy as a horse (and I'm 21).
I asked her about the pill, got my bloodwork done, and everything came back fine. She prescribed Trinovum and told me that if I run into any issues—like nausea, mood swings, or whatever else—to come straight back so she can switch me to something else.
Since you're supposed to start the pill on the first day of your period, I was basically just waiting for a "signal" to begin. I had no clue when it would actually happen or if it would, since I can't really rely on tracking dates—it just follows its own chaotic schedule and leaves me stressed...
On Saturday night, I noticed a little spotting, so I took my first pill. On Sunday, my "period" was extremely light—more like a brownish discharge rather than a full flow—nothing like my usual cycle... I've never experienced anything like that before.
I thought to myself, "Well, it's only day one, maybe it's just light and will turn into a normal period soon..." but by Monday, everything just stopped. Based on my own gut feeling and some advice from friends, I haven't stopped taking the pills, but there hasn't been any bleeding at all.
My doctor is out of the office this week so I couldn't get a hold of her, and Google hasn't exactly been helpful with its advice... I'm still taking them; I've taken 6 pills so far. I feel totally fine—maybe a tiny bit hungrier—but no nausea, no headaches, nothing... I actually feel okay.
So, I’m wondering if any of you have gone through something similar? What should I be thinking about this? Should I stop taking the pills until I can see my doctor on Monday, or should I keep going? Are they even working properly if that wasn't actually my period (which it almost certainly wasn't, even though I had my usual PMS symptoms beforehand)? Could this mess up the whole system or cause long-term issues? (I figured those 6 pills wouldn't kill me, especially since I feel good, but could it affect how things work later on?)
Ugh, why does everything always have to be so complicated? Why can't things just be simple for once...
If anyone has any advice—even if it's just something to help me worry a little less—I would appreciate it more than you know.
I'm a total nervous wreck right now, just spiraling a bit, not knowing what to think...
Hi everyone!